Jump to content
Important Survey - Please Participate ×

Anyone else not able to tolerate SSRI?


[De...]

Recommended Posts

Hello there,

 

Its been awhile since I've posted on here, I am currently 11 months off a c/t of Klonopin. Most all of my symptoms have gone away EXCEPT the worst one...debilitating anxiety and muscle tension. Sometimes I wonder if anxiety is even the right word because its more of an extreme inner tension, muscle tension that boarders on painful at times. Anyways, I'm so tired of dealing with this that I thought I'd give another med a try, something that doesnt work on GABA receptors. I tried prozac and then celexa, both on extremely low starting doses, and they made this inner tension so much worse and painful, I made it 4 weeks on prozac, 5 days on celexa. In the past I could tolerate SSRI's no problem, now I can't tolerate much at all. Anyone else have this problem?

 

I have an appt again this friday with the psychiatrist and I'm not sure where to go from here. This guy is so booked that I had to wait 2 months between appointments, so I dont want to get pushed on another drug that I cant tolerate and have to wait another 2 months for another apt. Anyways, anyone have any thoughts or experiences? Something that worked for you or didnt. thanks for any replies  :)

Link to comment
Share on other sites

Yes, Lexapro and Paxil I've tried both in the past, and they have done nothing by make my anxiety worse it has seemed.

 

However, I tried Remeron 15mg about a month ago to help with w/d. I tolerated it well. It has kind of pooped out though already it seems though. And I've only been on it for maybe 4.5 weeks.

 

It still helps me sleep some... but not much the past 3 days.

 

I think it has also ramped up my CNS. B/c i keep blaming EVERYTHING on ativan w/d... but I didnt even consider Remeron s/x until tonight.

 

I think Remeron is responsible for a terrible panic attack I had about 5 nights ago or so. It was a panic attack I've never had in my life!!! Almost made me pass out!

Link to comment
Share on other sites

[61...]

Not sure I'd add another med...as you know, anxiety in w/d can take a while longer to subside, as can the muscle tension. You're not even the full 18 months out yet and you c/t'ed, so you're more likely to still have some anxiety. However, you do know that it's going to get better and go away completely, if given enough time. I think adding more drugs to an already fragile nervous system is just playing w/ fire. Some of them have side effects of their own and can cause worsening anxiety, among other problems. Some of them may make you worse. I was given ONE dose of Effexor XR when I was in rehab and it made SO many w/d symptoms worse. I went a bit NUTS on the stuff- the skin burning was HORRID, the room moving sensation amped up...I was SO pissed off, that I made them look up the 1/2 life of the stupid drug for me so that I could know how much longer I had to suffer from just taking that one dose.

 

If you look at my sig line, I was on A LOT of meds when this whole nightmare started. I've managed to get myself OFF of everything except for the K, which I am almost finished tapering. I just knew in my heart that if I was going to get well, I'd have to get rid of all of those medications in order to give my brain and body the best chance at a full recovery. So, that's exactly what I did. I can sleep (not well) w/o the drugs as well- so I decided to just go ahead and let my body learn how to sleep med-free. It's learning how to sleep again, despite the horrible w/d symptoms. So...I'm just putting my faith in the fact that the brain and body having an amazing capacity to heal and that they will do what they're supposed to do if given enough time.

 

I'd hate to see you regress and get worse b/c you added more Psych meds to the mix. They don't even know HOW or why most of these Psych meds work or don't work...just something to think about. Not sure if you're willing to risk regressing. If it were me, I'd stick it out and as awful as it sounds, give yourself more time to get past the anxiety and the muscle tension.

 

I wish you the very best. Much love, ((HugS)) and healing, lamberfn

Link to comment
Share on other sites

Thank you for the responses cnotr and lamberfn,

 

Lamberfn- Believe me I did not want to add another med either, however I am starting to get towards the end of my rope here and I certainly feel like I could not endure another 8+ months of this painful anxiety. By nature I am a very strong person, and I hide it very well from everyone because they simply do not want to hear about how crappy I feel every day, but its really getting to me. If I can not find a med that I am comfortable with however, I will endure as long as I can. But thank you very much for the wishes and hugs, I am sorry that you are going through this ordeal as well. You seem very strong in you words though, and honestly they have given me some strength as well  ;D Thank you again, and I hope sleep returns fully to you soon  :thumbsup:

 

Cnotr- I read that Remeron increases serotonin and norepinephrine, so its very very possible it gave you an incredibly bad panic attack. I'm not sure what my doctor is going to say, but I am going to suggest trying Lamactil or Acamprosate, even if its an add-on to another med. My thoughts are that even though I may be stuck on a drug or two, I plan on only taking it for a year or two and then SLOWLY weaning myself off. After a c/t experience, I feel I can handle a slow taper just fine, no matter what the drug (knock on wood!) lol. Anyways, I hope you figure out if its the remeron thats causing increased side effects..I guess best way to tell is to stop taking it for a few days and see how you feel. Let me know what you figure out!

Link to comment
Share on other sites

×
×
  • Create New...